Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 74, NWS Miami, FL

July 30, 2005Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 30, 2005, 1:27 PM EDT for Collier County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2005, 1:27 PM EDT (17:27 UTC)
Expired
Jul 30, 2005, 1:57 PM EDT
In force
30 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Collier County, FL

The radar

The Miami radar (KAMX), 96 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2549 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2549 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 301727
SVRMFL
FLC021-301830-
/O.NEW.KMFL.SV.W.0074.050730T1727Z-050730T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
127 PM EDT SAT JUL 30 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COLLIER COUNTY IN SOUTH FLORIDA

* UNTIL 230 PM EDT

* AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COLLIER/BROWARD LINE AND ALLIGATOR ALLEY...OR 21 MILES NORTHEAST OF
  MONROE STATION...AND MOVING WEST AT 25 MPH.

* THE STORM WILL AFFECT...
  COLLIER/BROWARD LINE AND ALLIGATOR ALLEY BY 125 PM EDT
  MILE MARKER 60 ON ALLIGATOR ALLEY BY 140 PM EDT

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2624 8134 2625 8120 2625 8094 2622 8090
      2604 8090 2604 8120 2604 8128 2608 8130

$$

HANDEL
2 follow-up statements
000
WWUS52 KMFL 301743
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
139 PM EDT SAT JUL 30 2005

FLC021-301830-
/O.CON.KMFL.SV.W.0074.000000T0000Z-050730T1830Z/
COLLIER FL-
139 PM EDT SAT JUL 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM EDT FOR EAST
CENTRAL COLLIER COUNTY...

AT 135 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING DAMAGING WINDS TO NEAR 60 MPH.  THIS STORM WAS 
LOCATED OVER THE MICCOSUKEE INDIAN RESERVATION...OR ABOUT 22 MILES 
NORTHEAST OF MONROE STATION...MOVING NORTHWEST AT 20 MPH.

THIS STORM WILL CROSS INTERSTATE 75-ALLIGATOR ALLEY BETWEEN THE 
COLLIER-BROWARD COUNTY LINE AND THE COLLIER COUNTY REST AREA. 

FREQUENT LIGHTNING AND VERY HEAVY RAIN ARE ALSO OCCURRING WITH THIS 
THUNDERSTORM. REPORT SEVERE WEATHER OR DAMAGE TO THE NATIONAL 
WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522.

LAT...LON 2624 8134 2625 8120 2625 8094 2622 8090
      2604 8090 2604 8120 2604 8128 2608 8130

$$
HANDEL
000
WWUS52 KMFL 301757
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
156 PM EDT SAT JUL 30 2005

FLC021-301806-
/O.CAN.KMFL.SV.W.0074.000000T0000Z-050730T1830Z/
COLLIER FL-
156 PM EDT SAT JUL 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLLIER COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED
THE WARNING HAS WEAKENED AND IS NO LONGER CONSIDERED SEVERE...THUS 
THE WARNING HAS BEEN CANCELLED.

HEAVY RAIN AND FREQUENT LIGHTNING STRIKES WILL STILL OCCUR WITH THIS 
STORM AS IT MOVES NORTHWEST FROM ALLIGATOR ALLEY INTO SOUTHERN 
HENDRY COUNTY.

LAT...LON 2624 8134 2625 8120 2625 8094 2622 8090
      2604 8090 2604 8120 2604 8128 2608 8130

$$

HANDEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:46 AM EDT, 10 hours 41 minutes earlier.

Area forecast discussion, Jul 30, 2:46 AM EDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
246 AM EDT SAT JUL 30 2005

.DISCUSSION...THE UPPER LEVEL LOW WAS LOCATED OVER SOUTH FLORIDA
EARLY THIS MORNING WITH THE SURFACE TROUGH BETWEEN THE BAHAMAS AND
SOUTH FLORIDA. SHOWERS AND THUNDERSTORMS WERE ALSO OCCURRING OVER
THE GULF OF MEXICO AHEAD OF THE UPPER LEVEL LOW...AND OVER THE
ATLANTIC WATERS ASSOCIATED WITH THE SURFACE TROUGH.

THE UPPER LEVEL LOW WILL MOVE WEST TODAY INTO THE GULF OF
MEXICO...AS THE SURFACE TROUGH MOVES EAST INTO THE CWA PUTTING THE
AREA IN FAVORABLE ATMOSPHERIC CONDITIONS FOR CONVECTIVE ACTIVITY.
THE HIGHEST CAT AREAS WILL BE IN THE INTERIOR AND WEST COAST
AREAS...AS THE WINDS WILL BE FROM THE EASTERLY DIRECTION.

A FEW OF THE STORMS COULD EVEN BECOME STRONG THIS AFTERNOON INTO
THIS EVENING OVER THE CWA...AS THE 500MB TEMPS WILL BE IN THE -7
TO -8 DEGREE RANGE. THE MAIN THREATS FROM THE STRONG STORMS WILL
BE GUSTY WINDS...HEAVY RAINFALL...AND SMALL HAIL. SO PLAN ON
PUTTING STRONG STORMS WORDING IN THE HWO THIS MORNING.

THE UPPER LEVEL LOW AND THE SURFACE TROUGH WILL CONTINUE TO MOVE
WEST INTO THE GULF OF MEXICO TONIGHT...AS HIGH PRESSURE WILL BUILD
INTO NORTH FLORIDA FROM THE ATLANTIC WATERS THROUGH SUNDAY. THIS
WILL KEEP SOUTH FLORIDA IN A EASTERLY FLOW THROUGH SUNDAY...AND
ALLOW THE CWA TO GET BACK TO A SUMMER PATTERN FOR TONIGHT INTO
SUNDAY.

.EXTENDED FORECAST...
THE WEATHER FORECAST FOR EARLY TO MIDDLE OF NEXT WEEK OF THE CWA STILL
DEPENDS ON THE LOCATION OF THE STRONG TROPICAL WAVE LOCATED OVER
THE NORTHERN LEEWARD ISLANDS. SOME OF THE MODELS STILL WANT TO
TAKE THE WAVE EAST OF THE CWA WHILE OTHERS STILL WANT TO MOVE IT
OVER THE CWA DEPENDING ON THE POSITION OF THE HIGH IN THE ATLANTIC
WATERS. SO AT THIS TIME...PLAN ON LEAVING THE FORECAST FOR EARLY
TO MIDDLE OF NEXT WEEK AS IS UNTIL THE MODELS CAN COME IN AGREEMENT
WITH THE POSITION OF THE WAVE.

FOR THE END OF NEXT WEEK INTO NEXT WEEKEND...HIGH PRESSURE WILL
REMAIN OVER THE SOUTHEAST UNITED STATES. THIS WILL KEEP SOUTH
FLORIDAS WEATHER IN A SUMMER TIME PATTERN WITH NIGHT TIME AND
MORNING ACTIVITY EAST COAST...AND AFTERNOON AND EVENING ACTIVITY
INTERIOR AND WEST COAST.

&&

.MARINE...THE WINDS WILL BE MAINLY FROM THE EASTERLY DIRECTION
THIS WEEKEND WITH WIND SPEEDS LESS THAN 15 KNOTS AND SEAS 4 FEET
OR LESS. FOR EARLY TO MIDDLE OF NEXT WEEK...THE WINDS WILL BE FROM
THE NORTHEAST BUT THE STRENGTH WILL DEPEND ON THE POSITION OF THE WAVE.
SEAS WILL ALSO DEPEND ON THE POSITION OF THE STRONG TROPICAL WAVE.

&&

.FIRE WEATHER...THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE THE
CRITICAL VALUES THROUGH THE MIDDLE OF NEXT WEEK. SO NO PROBLEMS
WITH THE FIRE WEATHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  90  79  90  79 /  50  30  30  20
FORT LAUDERDALE  89  81  89  81 /  50  30  20  20
MIAMI            91  80  91  80 /  50  30  30  20
NAPLES           91  76  92  76 /  50  30  50  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

BAXTER
Hazardous weather outlook, Jul 30, 10:51 AM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1051 AM EDT SAT JUL 30 2005

FLZ063-066>075-311445-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1040 AM EDT SAT JUL 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING...
...SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS THIS AFTERNOON...

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO BECOME
NUMEROUS, ESPECIALLY OVER INLAND AND GULF COASTAL SECTIONS OF
SOUTH FLORIDA THIS AFTERNOON. ATMOSPHERIC CONDITIONS ARE FAVORABLE
FOR A FEW OF THE STORMS TO PRODUCE DAMAGING WINDS, SMALL
HAIL, LOCALLY HEAVY RAINFALL, AND FREQUENT DANGEROUS LIGHTNING.
THE GREATEST RISK IS EXPECTED TO BE FROM 2 TO 8 PM TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO SELF-ACTIVATE SHOULD THREATENING WEATHER
APPROACH OR IF A WARNING IS ISSUED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

HANDEL

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 3:31 PM EDTSpecial Marine WarningMFL59 min
Jul 30, 3:54 PM EDTSevere Thunderstorm WarningMFLPalm Beach51 min
Jul 30, 5:07 PM EDTSevere Thunderstorm WarningMFLCollier53 min
Jul 30, 5:27 PM EDTSpecial Marine WarningMFL48 min
Jul 30, 6:01 PM EDTSpecial Marine WarningMFL59 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.